LIFESTYLE

The Contraceptive Pill Could Stop You From Being Attracted To Your Partner, Say Scientists

20/11/2014 14:33 GMT | Updated 20/11/2014 14:59 GMT

The moment you come off your contraceptive pill could spell the end for your relationship, if this news is anything to go by...

A study has suggested that hormonal contraceptives, including the contraceptive pill, could affect the way that women summarise men's facial attractiveness.

The report published in the Proceedings of the National Academy of Science Journal found that the contraceptive pill could suppress biological processes associated with women's preferences of how their partner looks.

In short term, they're suggesting that coming off the pill could make you more shallow.

woman contraceptive pill

The study identified that women who used hormonal contraceptives (HCs) at the beginning of their relationship became less satisfied with their partner when they stopped taking them.

This was especially true if their partner was deemed to have a relatively less attractive face in the first place.

Meanwhile, women whose partners were deemed more attractive felt far more satisfied after discontinuing use of hormonal contraceptives.

The report summarised that when a woman stops taking hormonal contraceptives, this action may have "critical unintended effects" on her relationship.

SEE ALSO:

Ten Things You Need to Know Before You Take the Contraceptive Pill

Contraceptive Pills Linked To Potential Life-Threatening Blood Clots

Geeta Nargund, Medical Director of Create Fertility, tells HuffPost Lifestyle: "It's an interesting finding. But I think we need some larger systematic studies to confirm whether there's a real effect on women who stop taking the pill.

"There might be other factors which effect this too. For example, women who are coming off the pill might be at an age where they are trying to get pregnant, so their hormones would be changing. Plus people change as they get older.

"There are many other factors which could influence this finding."

"Millions of women around the world take the pill, so if the effects from it are real then this will obviously effect societal dynamics on a huge scale," Nargund adds.

Have you had a similar experience where you've come off the pill and felt a lack of attraction for your partner? Tweet us @HuffPoLifestyle and let us know!